MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history record found no issues during manufacture; the device was manufactured to specification.The subject device was not returned to us endoscopy.The instructions for use contain the following: "seat the capsule cup against the endoscope's distal tip by pulling the proximal end of the catheter.Deploy the capsule by following these steps: open the finger ring handle briskly until it stops; confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.(note: advancing the capsule cup from the distal tip of the endoscope may enhance the luminal field of view.) if the capsule does not fully deploy: close the finger ring handle; slightly alter the position/angulation of the endoscope; straighten the handle and catheter; repeat deployment." in-service training has been offered.
 
Event or Problem Description
The disposable advance® capsule endoscope delivery device is a 2.5 mm single sheathed device indicated for transendoscopic delivery of capsules (with the dimensions of 10.5 mm - 11.5 mm in diameter and 23.5 mm - 26.5 mm in length), to the stomach or duodenum.This device is intended for patients who are either unable to swallow the capsule, or unable to pass the capsule beyond the pylorus in sufficient time to complete the desired diagnostic evaluation.The user facility reported during a procedure the advance capsule endoscope delivery device did not fully deploy the capsule.While removing the device, the capsule separated in the patient's mouth.The capsule was retrieved digitally without issue.There was no report of harm to the patient or user.
 
Additional Manufacturer Narrative
Follow-up #1: in-service training has been provided to the user facility.Following the training, the sales representative observed a procedure which included successful use of the advance capsule endoscope delivery device.There have been no reports of additional issues.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7165641
Report Number1528319-2018-00002
Device Sequence Number1043199
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public(01)00816765011188(17)201009(11)171010(10)1716279
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/09/2020
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number1716279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;